Questions on skin tingling/pins needles feelings
Posted 05 December 2009 - 12:59 AM
My last blood draw (12) Vials came up with pretty much the same...Positive Scl70 but interestingly enough, nothing else out of normal except ANA at 1:320 in a homogeous pattern of course. No CK out of range, c3 and c4 both normal (on the low end).The only other slightly positive was Histones AB at 1.5. Can't really find any info on this test...wondered if any of you might know what this indicates.
I have been weaning off Prednisone for my OTHER autoimmune disease, Ocular myasthenia gravis, which only effects the eyes and I've had for 20 years. And yeah, there IS an autoimmune disease that DOESN'T cause physical pain...emotional yeah but mainly visual difficulty..... I'm at 10 mgs every other day, which is basically 5 a day dose....getting pretty low.
My eyes have stayed stable but I have noticed lately strange skin feelings. Tingling/pins and needles all over my body off and on and really acts up a few hours after exercise (I'm still able to swim an hour 4 days a week and lift weights but other impact exercise really causes pain in the ligaments beside the knees and crooks of my elbows. I also get muscle twitching mainly in my calves. I'm wondering if my adrenal gland is trying to wake up after being suppressed since February of 2008 or if a lot of you get these weird skin feelings.
I'm hoping for the referral next week.Keep your fingers crossed And any thoughts on this would be appreciated!
Posted 05 December 2009 - 12:15 PM
Sorry, I can't help with your question but I hope you get your referral and some answers soon! Keep us updated when you do find out what it might be ok.
Posted 05 December 2009 - 01:43 PM
Pins and needles is another one of those symptoms that can be caused an enormous range of things, from anxiety attacks, hyperventilation, radiation sickness (!), some drugs, vascular diseases like diabetes (and scleroderma), recovery from chilling, on and on. I'm no doctor (I don't even get to watch 'Dr. Who' very often), but I'd wonder if it couldn't be connected to the temperature of the swimming pool or maybe compression of blood vessels while you are lifting weights.
If it becomes especially troublesome, seems to be getting more extensive, or you are having other symptoms, it might be worth asking your doctor about.
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network
Posted 06 December 2009 - 08:16 AM
When this tingling and then numbness started I found out it was called peripheral neuoropathy and was referred to the leading neurologist in my state whose specialty was the neuropathy. He is the one who directed me to a sclero rheumatologist who walked in and diagnosed right away the Sjogren's, Raynauds, and sclero. She then did all the tests that affirmed what she thought.
There were so many times during that year with all the different appointments and no answers but I knew there was something wrong and that I couldn't give up as no one else was going to fight for me but me. The key is to get in front of doctors whose specialty is sclero or whatever ailment you have. It's also the luck of the draw to finally get in front of a doctor who actually listens and truly cares and doesn't look at you like it's all in your head. I had one doctor along the way who said maybe I should see a psychiatrist. Along the way I was told that maybe I had MS, maybe it's Lou Gehrig's, maybe it's post-polio, and on and on.
I have found that there are others with sclero like me who have the neuropathy also. I however seem isolated in that I have such horrific constant muscle pain in my legs and arms that can't be helped yet. I so hope there is an answer out there but until then it's just the way it is.
Keep fighting and please let us know how you are doing.
Posted 08 December 2009 - 12:22 PM
Diagnosis of systemic autoimmune diseases can be long and tedious, as you are discovering. Good luck on your next appointment!
Please keep in mind I have no medical training at all (barely enough to read a digital thermometer) and I may be wrong -- I often am, and I'm sure many folks around here can heartily assure you of that. In fact, Jeannie has more training than I do, as she has even watched some episodes of "'Dr. Who" and I never have. You see, the problem is, I'm allergic to TV; I break out in a horrific case of imaginary hives from it. <LOL>
Anyway, your neuropathy sounds a bit unusual in that you relate it to being hours after exercise. I have neuropathy from scleroderma, but I wouldn't ever say it was affected by exercise, either for better or for worse. It can be intermittent, but not predicably so, for me. It has always been confined to specific areas, worse in those areas when inflammation and skin tightening are progressing; and/or caused by my Raynaud's, sciatica or carpal tunnel, etc. In any event, I wouldn't say it occurs "all over", more that it is confined to certain areas and over the years each individual cause has been identified. By doctors. Which of course you will need to consult about this.
I don't know if it could be caused by prednisone withdrawal, or not. Let us know what you find out at the doctor, okay?
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099
The most important thing in the world to know about scleroderma is sclero.org.